Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 53, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 3, 2010, 3:18 PM CDT for Lincoln County, Montgomery County, Pike County, Missouri. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2010, 3:18 PM CDT (20:18 UTC)
- Expired
- May 3, 2010, 4:00 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lincoln County, MO, Montgomery County, MO, Pike County, MO
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 3:50 PM CDT | HAIL 0.25 | 3 Wsw Silex, MO | FROM ST ALPHONSUS CHURCH |
| May 3, 4:01 PM CDT | HAIL 0.88 | 6 N Troy, MO | WIND ESTIMATED 30 TO 40 MPH WITH THIS STORM. |
| May 3, 4:09 PM CDT | HAIL 0.5 | 7 N Troy, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132
WUUS53 KLSX 032018
SVRLSX
MOC113-139-163-032100-
/O.NEW.KLSX.SV.W.0053.100503T2018Z-100503T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
318 PM CDT MON MAY 3 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
SOUTHWESTERN PIKE COUNTY IN NORTHEAST MISSOURI...
* UNTIL 400 PM CDT
* AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BUELL...OR 7 MILES EAST OF WELLSVILLE...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
TROY...BELLFLOWER...HAWK POINT...DAVIS...MIDDLETOWN...OLNEY...
TRUXTON...CAVE...SILEX AND WHITESIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3914 9153 3915 9142 3923 9117 3923 9093
3893 9096 3896 9120 3899 9120 3900 9126
3897 9127 3901 9159
TIME...MOT...LOC 2018Z 275DEG 22KT 3909 9144
WIND...HAIL 60MPH 1.00IN
$$
MILLER2 follow-up statements
666
WWUS53 KLSX 032036
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT MON MAY 3 2010
MOC113-139-163-032100-
/O.CON.KLSX.SV.W.0053.000000T0000Z-100503T2100Z/
MONTGOMERY MO-LINCOLN MO-PIKE MO-
336 PM CDT MON MAY 3 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LINCOLN AND MONTGOMERY COUNTIES IN EAST CENTRAL MISSOURI...AND
EXTREME SOUTHERN PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 400
PM CDT...
AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF BELLFLOWER...OR 13 MILES NORTHEAST OF MONTGOMERY CITY...
MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
TROY...DAVIS...OLNEY...TRUXTON...CAVE...SILEX AND WHITESIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3903 9141 3915 9133 3923 9117 3923 9093
3896 9096 3900 9126
TIME...MOT...LOC 2036Z 275DEG 22KT 3908 9130
WIND...HAIL 60MPH 1.00IN
$$
MILLER737
WWUS53 KLSX 032053
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT MON MAY 3 2010
MOC139-163-032103-
/O.CAN.KLSX.SV.W.0053.000000T0000Z-100503T2100Z/
MONTGOMERY MO-PIKE MO-
353 PM CDT MON MAY 3 2010
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY IN EAST
CENTRAL MISSOURI...AND EXTREME SOUTHERN PIKE COUNTY IN NORTHEAST
MISSOURI IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3897 9096 3896 9097 3906 9121 3913 9120
3923 9094 3922 9093
TIME...MOT...LOC 2053Z 275DEG 22KT 3907 9117
$$
MOC113-032100-
/O.CON.KLSX.SV.W.0053.000000T0000Z-100503T2100Z/
LINCOLN MO-
353 PM CDT MON MAY 3 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LINCOLN COUNTY UNTIL 400 PM CDT...
AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF HAWK POINT...OR 13 MILES NORTHWEST OF TROY...MOVING EAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
TROY...DAVIS...CAVE...SILEX AND WHITESIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3897 9096 3896 9097 3906 9121 3913 9120
3923 9094 3922 9093
TIME...MOT...LOC 2053Z 275DEG 22KT 3907 9117
WIND...HAIL 60MPH 1.00IN
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:57 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 3, 1:57 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 157 PM CDT MON MAY 3 2010 .DISCUSSION... /157 PM CDT MON MAY 3 2010/ THUNDERSTORMS WILL CONTINUE TO DEVELOP AS SHORTWAVE INTERACTS WITH AROUND 1000J/KG OF SURFACE BASED CAPE SOUTH OF AN OLD OUTFLOW BOUNDARY LOCATED NORTH OF ST. LOUIS. SHOULD SEE THIS ACTIVITY WEAKEN THIS EVENING WITH LOSS OF DIURNAL INSTABILITY. SEVERE THUNDERSTORM WATCH GOES UNTIL 8 PM CDT. I STUCK TO A BLEND OF THE GFS/ECMWF FOR THE REST OF THE WEEK WITH ANOTHER SHORTWAVE/COLD FRONT SET TO PASS THROUGH THE CWA ON WEDNESDAY. MAINTAINED CHANCES FOR TSRA THURSDAY NIGHT AND FRIDAY WITH A STRONGER SHORTWAVE/COLD FRONT MOVING ACROSS THE MIDWEST. LOOKS LIKE A RELATIVELY COOL WEEKEND AHEAD AS HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES. AFTERNOON HIGHS IN THE LOWER TO MIDDLE 60S...AND OVERNIGHT LOWS IN THE LOWER 40S. THE NEXT CHANCE OF RAIN IN THE EXTENDED WILL COME SUNDAY NIGHT AND MONDAY WITH WARM ADVECTION. CVKING && .AVIATION... /1226 PM CDT MON MAY 3 2010/ ISOLATED AREA OF SHRA AT KUIN WILL MOVE E OF THE TERMINAL SHORTLY AFTER ISSUANCE...LEAVING AFTN CONVECTION AS THE PRIMARY CONCERN FOR THIS SET OF TAFS. A CDNFT WAS MOVING SEWD THROUGH MO/IL AT 17Z WITH INCREASING INSTABILITY AHEAD OF THE FNT DUE TO FULL MAY SUNSHINE AND COLD AIR ADVECTION ALOFT AHEAD OF AN APPROACHING SHORTWAVE. THUNDERSTORMS ARE EXPECTED TO DVLP SOUTHEAST OF THE FNT LATER THIS AFTN BUT CONFIDENCE IN TSRA AT THE TERMINALS IS LOW. WINDS WILL TURN WLY TO NWLY AFTER FROPA...BECOME LGT/VAR OVERNIGHT AS HIGH PRESSURE BUILDS IN TO THE REGION...THEN INCREASE OUT OF THE S TO SW WITH MORNING MIXING. SPECIFICS FOR KSTL...TSRA/SHRA EXPECTED TO DVLP THIS AFTN AHEAD OF AN APPROACHING CDFNT AROUND 21Z-01Z BUT LOW CONFIDENCE IN TSRA AT THE TERMINAL PRECLUDES MORE THAN VCTS/CB IN THE TAFS ATTM. WILL CONTINUE TO MONITOR AND AMEND AS NEEDED. OTHERWISE...PLEASE SEE ABOVE DISCUSSION. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 3, 12:00 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1200 PM CDT MON MAY 3 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1200 PM CDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS WILL LIKELY BECOME SEVERE AND BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, May 3, 2:47 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL NEW BADEN 38.54N 89.70W
05/03/2010 M0.25 INCH CLINTON IL AMATEUR RADIO
&&
CVKINGLocal storm report, May 3, 2:51 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
251 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND GST 6 NE RED BUD 38.27N 89.92W
05/03/2010 E40 MPH ST. CLAIR IL TRAINED SPOTTER
&&
CVKINGLocal storm report, May 3, 2:59 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
259 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL ST. LIBORY 38.36N 89.71W
05/03/2010 E0.50 INCH ST. CLAIR IL TRAINED SPOTTER
WIND GUSTS TO 25 TO 30 MPH.
&&
TILLYLocal storm report, May 3, 3:01 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL RUMA 38.13N 90.00W
05/03/2010 M0.25 INCH RANDOLPH IL PUBLIC
&&
CVKINGLocal storm report, May 3, 3:04 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
304 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL ST. ROSE 38.68N 89.55W
05/03/2010 M0.50 INCH CLINTON IL TRAINED SPOTTER
&&
CVKINGLocal storm report, May 3, 3:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
318 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 3 NE BREESE 38.64N 89.49W
05/03/2010 M0.50 INCH CLINTON IL TRAINED SPOTTER
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 48 min |
| May 3, 3:56 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 49 min |
| May 3, 4:07 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 38 min |
| May 3, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 25 min |
| May 3, 5:09 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.